Alert archive / Missouri / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 191, NWS Kansas City, MO

November 27, 2005Cass County, Jackson County, Missouri; Johnson County, Kansas

NWS Kansas City, MO issued this severe thunderstorm warning at Nov 27, 2005, 4:47 PM CST for Cass County, Jackson County, Missouri; Johnson County, Kansas. It was in force for 43 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 27, 2005, 4:47 PM CST (22:47 UTC)
Expired
Nov 27, 2005, 5:30 PM CST
In force
43 min
Issued by
NWS Kansas City, MO
Area
Counties, with a storm outline in the text

Counties Johnson County, KS, Cass County, MO, Jackson County, MO

The radar

The Pleasant Hill radar (KEAX), 40 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 27, 4:51 PM CSTTSTM WND GST 75Olathe, KSMEASURED AT OLATHE NORTH HIGH SCHOOL.
Nov 27, 5:01 PM CSTHAIL 16 Nne Olathe, KS
Nov 27, 5:02 PM CSTHAIL 1Overland Park, KS119TH AND METCALF
Nov 27, 5:06 PM CSTHAIL 1Olathe, KS
Nov 27, 5:08 PM CSTHAIL 0.881 S Leawood, KSI-435 AND STATE LINE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 27, 3:05 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 10.8 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2005-11-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2005-11-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 161 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-282 J/kg
Mixed-layer LCL
666 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
161 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 272248
SVREAX
KSC091-MOC037-095-272330-
/O.NEW.KEAX.SV.W.0191.051127T2247Z-051127T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
447 PM CST SUN NOV 27 2005

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CASS COUNTY IN WEST CENTRAL MISSOURI
  SOUTHWESTERN JACKSON COUNTY IN WEST CENTRAL MISSOURI
  EASTERN JOHNSON COUNTY IN EAST CENTRAL KANSAS

* UNTIL 530 PM CST

* AT 442 PM CST...LOCAL LAW ENFORCEMENT REPORTED A SEVERE            
  THUNDERSTORM PRODUCING NICKEL HAIL IN HILLSDALE.  THIS IS MOVING   
  NORTHEAST AT 40 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING       
  QUARTER SIZED HAIL AND 60 MPH WINDS.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   OLATHE BY 500 PM CST.
   BELTON BY 505 PM CST.
   OVERLAND PARK BY 510 PM CST.
   MISSION HILLS BY 520 PM CST.
   MISSION WOODS BY 525 PM CST.

THE TOWNS OF JOHNSON CO ARPT AND STANLEY ARE ALSO IN THE PATH OF THIS
SEVERE THUNDERSTORM.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

LAT...LON 3875 9493 3873 9452 3906 9443 3903 9460
      3904 9485

$$

KOCH
2 follow-up statements
000 
WWUS53 KEAX 272305
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
503 PM CST SUN NOV 27 2005

KSC091-MOC037-095-272330-
/O.CON.KEAX.SV.W.0191.000000T0000Z-051127T2330Z/
JOHNSON KS-JACKSON MO-CASS MO-
503 PM CST SUN NOV 27 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
CASS...SOUTHWESTERN JACKSON AND EASTERN JOHNSON COUNTIES UNTIL 530 PM
CST...

AT 501 PM CST...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM PRODUCING QUARTER SIZE HAIL IN OVERLAND PARK NEAR 
INTERSTATE 35 AND 95TH STREET.  THIS STORM WAS MOVING TO THE 
NORTHEAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
   PRAIRIE VILLAGE BY 510 PM CST.
   GRANDVIEW BY 515 PM CST.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE 
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY 
AWAY FROM WINDOWS

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

LAT...LON 3876 9473 3873 9452 3906 9443 3903 9460
      3904 9485

$$

KOCH
000 
WWUS53 KEAX 272328
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
528 PM CST SUN NOV 27 2005

KSC091-MOC037-095-272338-
/O.EXP.KEAX.SV.W.0191.000000T0000Z-051127T2330Z/
JOHNSON KS-JACKSON MO-CASS MO-
528 PM CST SUN NOV 27 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CASS...
SOUTHWESTERN JACKSON AND EASTERN JOHNSON COUNTIES HAS BEEN ALLOWED TO
EXPIRE...

AT 524 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.

LAT...LON 3876 9473 3873 9452 3906 9443 3903 9460
      3904 9485

$$

KOCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 27, 4:48 AM CST, 11 hours 59 minutes earlier.

Area forecast discussion, Nov 27, 4:48 AM CST, 11 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
448 AM CST SUN NOV 27 2005

.DISCUSSION...

INTERESTING STORM SYSTEM CONTINUES TO EVOLVE OVER THE CENTRAL AND
SOUTHERN ROCKIES EARLY THIS MORNING. INITIAL WAVE IS NOW MOVING
EAST. VERY STRONG UPPER LEVEL JET IS BEGINNING TO ROUND THE
BASE OF THE DEVELOPING LOW OVER SOUTHEASTERN COLORADO...CREATING
BROAD SCALE LIFT OVER MUCH OF KANSAS AND NORTHERN OKLAHOMA. MODELS
ARE IN EXCELLENT AGREEMENT WITH MOVING THIS AREA OF LIFT NORTHEAST
OVER EASTERN KANSAS AND MISSOURI THROUGH THE DAY TODAY. LOW LEVEL
MOISTURE WILL CONTINUE TO STREAM NORTH INTO THE REGION WITH LOW
LEVELS SATURATING AND 800 MB CAP REMAINING IN PLACE. SOUNDINGS
SUGGEST THE CAP IN PLACE THROUGH MUCH OF THE DAY. HOWEVER
DESTABILIZATION WILL OCCUR AS THE MID LEVELS COOL BY EVENING. WHILE
THE CAPE IS FORECAST TO BE GENERALLY UNDER 1000 J/KG...0-6KM SHEAR
WILL BE OVER 50 KTS. SO SEVERE STORMS ARE LIKELY. EXPECT SCATTERED
SUPERCELLS TO DEVELOP TO THE WEST AND SOUTHWEST OF THE FORECAST AREA
INITIALLY...MOVING INTO WESTERN SECTIONS OF THE AREA BY LATE
AFTERNOON AND EVENING. MODE WILL LIKELY TURN MORE LINEAR OVER
MISSOURI DURING THE LATE AFTERNOON AND EVENING HOURS...AS SHEAR
BECOMES MORE UNIDIRECTIONAL. ALONG WITH DAMAGING WINDS AND POSSIBLY
HAIL...TORNADOES ARE POSSIBLE WITH THE SUPERCELLS CONSIDERING THE
AMOUNT OF SHEAR.

STRONG GRADIENT WINDS WILL ALSO BE A PROBLEM TODAY...WITH SPEEDS
APPROACHING ADVISORY CRITERIA TODAY...MAINLY ACROSS CENTRAL INTO
EASTERN MISSOURI. HAVE HELD OFF ON AN ADVISORY...THINKING CLOUDS
WILL HELP HOLD GUSTS AT BAY. WINDS WILL CONTINUE TO BE A FACTOR
TONIGHT AND MONDAY AS THE GRADIENT REMAINS QUITE TIGHT. THIS
TIMEFRAME IS PROBABLY THE BEST CHANCE TO MEET ADVISORY
CRITERIA...AFTER THE DRYLINE PASSES.

NEXT BIG QUESTION IS SNOW ON THE BACKSIDE OF THE STORM SYSTEM. AM
CONCERNED THERE WILL BE ENOUGH DYNAMIC COOLING UNDER THE MID LEVEL
LOW TO GET A BURST OF SNOW ACROSS EXTREME NORTHEAST KANSAS AND
NORTHWEST MISSOURI LATE TONIGHT AND MONDAY MORNING. FOR NOW HAVE
LEFT RAIN OR SNOW WORDING FOR THAT AREA. SYSTEM IS FORECAST TO
CONTINUE TO DRAW WARM AIR INTO IT...MAKING IT DIFFICULT FOR TEMP
PROFILE TO SUPPORT SNOW UNTIL AFTER THE LOW IS NORTHEAST OF THE
REGION. HAVE ALSO CONTINUED THE FORECAST OF MINOR SNOW ACCUMULATIONS
IN NORTHWEST MISSOURI MONDAY MORNING. UNLESS THERE IS CONVECTIVE
SNOW DIRECTLY UNDER THE LOW...BEST COLD AIR WILL NOT BE COINCIDENT
WITH MOISTURE. COLD AIR ADVECTION WILL BE STRONG ON MONDAY. SO HAVE
CONTINUED STEADY OR FALLING TEMPS ACROSS THE FORECAST AREA ON MONDAY.

NRR

&&

.PREV DISCUSSION...

430 PM SAT...
A 170 KNOT 250 MB JET IS CARVING AN UPPER LEVEL TROUGH OVER THE
CENTRAL ROCKIES THIS AFTERNOON SETTING THE STAGE FOR RAPID
CYCLOGENESIS OVER THE CENTRAL UNITED STATES DURING THE NEXT 36
HOURS. THE NAM AND GFS HAVE COME INTO REASONABLE AGREEMENT WITH THE
FORECAST TRACK AND TIMING OF WHAT PROMISES TO BE A RAPIDLY
INTENSIFYING STORM. THE PLEASANT HILL FORECAST AREA WILL REMAIN IN
THE WARM SECTOR TOMORROW...SO THE FORECAST CONCERN FOR THE NEXT 24
HOURS WILL BE THE POTENTIAL FOR SEVERE CONVECTION THROUGH THE
EVENING HOURS SUNDAY. AS THE CYCLONE INTENSIFIES OVER WESTERN IOWA
SUNDAY NIGHT...ATTENTION SHIFTS TO THE POTENTIAL FOR STRONG WIND
GUSTS SUNDAY EVENING AND WRAP AROUND SNOW ON MONDAY.

THE ADVECTION OF LOW LEVEL MOISTURE NORTHWARD THROUGH THE CENTRAL
PLAINS HAS BEEN SURPRISINGLY RAPID TODAY. EARLY THIS MORNING...
SURFACE DEWPOINTS IN THE 50S WERE SOUTH OF DALLAS TEXAS. BY MID
AFTERNOON...LOW 50S SURGED INTO THE SOUTHERN KANSAS CITY METRO.
DESPITE THE RAPID MOISTURE RETURN...SKIES HAVE REMAINED CLEAR THIS
AFTERNOON OVER THE REGION COURTESY OF A WELL MIXED BOUNDARY LAYER.
AS THE DEPTH OF LOW LEVEL MOISTURE INCREASES TONIGHT...I ANTICIPATE
THE FORMATION OF STRATUS. THE LOW CLOUDS OVER EASTERN OKLAHOMA
SHOULD EXPAND AND SURGE NORTHWARD OVERNIGHT. STRATUS WILL LIKELY
REMAIN ENTRENCHED OVER NORTHERN MISSOURI FOR A GOOD PORTION OF THE
DAY TOMORROW. MODEL SOUNDINGS FROM THE NAM AND GFS SUGGEST THAT THE
LOW LEVEL INVERSION WILL BREAK TOMORROW AFTERNOON IN RESPONSE TO
RAPID MID LEVEL COOLING WITH THE APPROACHING UPPER LOW. STRONG
DYNAMICAL FORCING WILL LIKELY IGNITE A SQUALL LINE IN EASTERN KANSAS
IN THE AFTERNOON...AND THE SLIGHT RISK ISSUED BY THE SPC FOR
NORTHERN MISSOURI SEEMS WARRANTED GIVEN THE STRONG SPEED SHEAR
FORECAST BY THE MODELS. IT WILL BE INTERESTING TO SEE WHETHER LOW
LEVEL LAPSE RATES WILL BE SUFFICIENT TO ALLOW WIND GUSTS TO SURFACE
AS THE SQUALL LINE RACES THROUGH NORTHERN MISSOURI.

IN THE WAKE OF TOMORROWS SQUALL LINE...WIND GUSTS APPROACHING
ADVISORY CRITERIA WILL BE A CONCERN. I WOULD NOT BE SURPRISED TO SEE
THE NAM AND GFS LOW LEVEL WIND PROGS INCREASE DURING THE NEXT COUPLE
OF RUNS GIVEN THE AMOUNT OF WIND ENERGY OFF THE CALIFORNIA COAST
THIS AFTERNOON. THE NIGHT SHIFT WILL NEED TO EVALUATE THE POTENTIAL
FOR WIND GUSTS EXCEEDING 45 MPH OVER EASTERN KANSAS AND WESTERN
MISSOURI. STEEP LOW LEVEL LAPSE RATES AND LARGE SCALE SUBSIDENCE CAN
PRODUCE SOME VERY GUSTY CONDITIONS.

THE HEAVIEST SNOW WILL IMPACT NORTHEAST NEBRASKA THROUGH
MINNESOTA...BUT SOME WRAP AROUND SNOWS ON MONDAY HAVE A GOOD CHANCE
TO BRING MINOR ACCUMULATIONS TO THE EXTREME NORTHWEST CORNER OF
MISSOURI. THE GFS PRECIPITATION PROG FROM THE 12Z RUN PRODUCES A
COUPLE OF INCHES AROUND MARYVILLE...THE NAM FORECASTS ALMOST NO
ACCUMULATIONS. FOR NOW...AROUND AN INCH SEEMS TO BE A GOOD
COMPROMISE. BY TOMORROW...WE SHOULD HAVE A BETTER HANDLE ON THE AXIS
OF THE DEFORMATION ZONE AND THE POSITION OF THE ACCUMULATING WRAP
AROUND SNOW.

KOCH

TUESDAY THROUGH SATURDAY...

INCONSISTENCIES IN THE MODELS LEADING TO LOW FORECAST CONFIDENCE FOR
THE EXTENDED. THE MORE PROGRESSIVE GFS WAS THE OUTLIER
YESTERDAY...BUT THE NAM IS TRENDING TOWARD ITS FASTER PACE TODAY. IN
GENERAL...THE EXTENDED FORECAST PERIOD BEGINS WITH AN AMPLIFIED
RIDGE ALONG THE EASTERN SEABOARD...A TROUGH EXTENDING FROM A CLOSED
GREAT LAKES LOW...WEAK RIDING IN THE INTERMOUNTAIN REGION OF THE
WEST AND A LOW COMING ASHORE IN NORTHWESTERN WASHINGTON.  THE FLOW
OVER THE FORECAST AREA BECOMES MORE ZONAL...WITH SHORTWAVES PROGGED
TO COME THROUGH WEDNESDAY AND THURSDAY. THE SYSTEM THURSDAY HAS MUCH
BETTER JET DYNAMICS ASSOCIATED WITH IT...A 140 KNOT JET IMPINGING ON
THE AREA. DID LOWER POPS IN NORTHERN MISSOURI ON THURSDAY
NIGHT...THE MOST VIGOROUS PORTION OF THE SYSTEM IS QUITE FAR TO THE
NORTH AND EAST OF THE AREA BY THEN. AN ALEUTIAN LOW DROPS DOWN ON
FRIDAY...PRODUCING SOME WEAK RIDGING OVER THE WESTERN TWO-THIRDS OF
THE NATION. ASIDE FROM REMOVING THE SLIGHT CHANCE POPS FOR THURSDAY
NIGHT...JUST A FEW ADJUSTMENTS TO TEMPERATURES BUT NO SIGNIFICANT
CHANGES.

MURPHY

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.

WFO EAX
Hazardous weather outlook, Nov 27, 12:52 PM CST, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1252 PM CST SUN NOV 27 2005

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-281900-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
1252 PM CST SUN NOV 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE LIKELY OVER EASTERN KANSAS AND NORTHERN
MISSOURI LATE THIS AFTERNOON AND EARLY THIS EVENING. A LINE OF SEVERE
STORMS WILL ORGANIZE OVER SOUTHEAST KANSAS THIS AFTERNOON AND QUICKLY
MOVE NORTHEAST THROUGH NORTHERN AND CENTRAL MISSOURI THIS EVENING.
THERE WILL BE A THREAT FOR HAIL...DAMAGING WIND GUSTS...AND TORNADOES
SOUTH OF INTERSTATE 70...INCLUDING THE CITIES OF KANSAS CITY...
HARRISONVILLE...WARRENSBURG....AND SEDALIA. NORTH OF INTERSTATE 70...
STORMS WILL BE CAPABLE OF WIND GUSTS IN EXCESS OF 60 MPH...AND HAIL
TO THE SIZE OF QUARTERS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MINOR SNOW ACCUMULATIONS ARE POSSIBLE IN THE MARYVILLE...ROCKPORT...
BETHANY...AND GRANT CITY AREAS ON MONDAY AS COLD AIR IS INGESTED INTO
THIS EARLY WINTER STORM SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND THIS EVENING.
SPOTTERS WILL LIKELY BE NEEDED IN THE PAOLA AND BUTLER AREAS AS EARLY
AS 4 PM. THE KANSAS CITY...HARRISONVILLE...AND WARRENSBURG AREAS MAY
REQUIRE SPOTTER ACTIVATION AS EARLY AS 5 PM. SEDALIA AND CLINTON MAY
NEED SPOTTERS OUT BY 6 PM.

KOCH

In the hours before

Special weather statement, Nov 27, 3:47 PM CST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
347 PM CST SUN NOV 27 2005

MOZ004-005-014-272215-
DAVIESS-GENTRY-HARRISON-
347 PM CST SUN NOV 27 2005

...SIGNIFICANT WEATHER ALERT FOR EASTERN GENTRY...NORTHWESTERN
DAVIESS AND WESTERN HARRISON COUNTIES UNTIL 415 PM CST...

AT 346 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF PATTONSBURG...OR 12 MILES
SOUTHEAST OF ALBANY...MOVING NORTH AT 55 MPH.

THIS STORM WILL BE...
  NEAR NEW HAMPTON BY 355 PM CST.
  BETHANY BY 400 PM CST.
  EAGLEVILLE BY 415 PM CST.

PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

KOCH
Special weather statement, Nov 27, 3:50 PM CST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
350 PM CST SUN NOV 27 2005

KSZ057-060-MOZ043-053-272245-
BATES-CASS-LINN-MIAMI-
350 PM CST SUN NOV 27 2005

...SIGNIFICANT WEATHER ALERT FOR BATES...CASS...LINN AND MIAMI
COUNTIES UNTIL 445 PM CST...

AT 346 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERE THUNDERSTORMS WEST OF FORT SCOTT...MOVING NORTHEAST AT 60 MPH.

QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH ARE
POSSIBLE WITH THESE STORMS. TORNADOES ARE POSSIBLE WITH THESE
STORMS. SEVERAL TORNADOES HAVE BEEN REPORTED IN KANSAS THIS
AFTERNOON.

PEOPLE IN BATES...CASS...LINN AND MIAMI COUNTIES...INCLUDING THE
CITIES OF BLUE MOUND...MOUND CITY...LA CYGNE AND DREXEL...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

KOCH
Local storm report, Nov 27, 4:16 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
416 PM CST SUN NOV 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             6 W COFFEY              40.10N 94.12W
11/27/2005  0.75 INCH        DAVIESS            MO   LAW ENFORCEMENT

&&

GAMIS
Local storm report, Nov 27, 4:37 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
437 PM CST SUN NOV 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0424 PM     TSTM WND GST     2 N CENTERVILLE KS      38.25N 95.02W
11/27/2005  60 MPH           LINN               KS   TRAINED SPOTTER

&&

PC
Local storm report, Nov 27, 4:38 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
438 PM CST SUN NOV 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0424 PM     HAIL             1 W CENTERVILLE KS      38.22N 95.04W
11/27/2005  0.88 INCH        LINN               KS   LAW ENFORCEMENT

&&

PC
Local storm report, Nov 27, 4:45 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
445 PM CST SUN NOV 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 PM     HAIL             HILLSDALE               38.67N 94.85W
11/27/2005  0.88 INCH        MIAMI              KS   LAW ENFORCEMENT

&&

PC

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 27, 4:59 PM CSTTornado WarningEAXBuchanan, Clinton, DeKalb46 min
Nov 27, 5:12 PM CSTSevere Thunderstorm WarningEAXClay, Jackson, Platte33 min
Nov 27, 5:44 PM CSTTornado WarningEAXCaldwell, Clay, Ray31 min
Nov 27, 3:57 PM CSTSevere Thunderstorm WarningEAXAtchison, Leavenworth33 min
Nov 27, 4:15 PM CSTSevere Thunderstorm WarningEAXLinn, Miami45 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2005Severe Thunderstorm Warnings in Kansas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.